Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 185, NWS Fort Worth, TX

April 2, 2000Bell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 2, 2000, 8:05 PM CDT for Bell County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 2, 2000, 8:05 PM CDT (01:05 UTC)
Expired
Apr 2, 2000, 8:30 PM CDT
In force
25 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bell County, TX

What was reported inside it

TimeReportWhereRemark
Apr 2, 8:16 PM CDTHail 0.75Belton, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 030106
SVRFTW
TXC027-030130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT SUN APR 2 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 830 PM CDT

* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 3 MILES WEST OF MORGAN'S POINT RESORT...MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE TROY AND MORGAN'S POINT RESORT

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MORGAN'S POINT RESORT AROUND 805 PM CDT
  TROY AROUND 820 PM CDT

DOPPLER RADAR DETECTED HAdIL UP TO THE SIZE OF QUARTERS WITH THIS 
SEVERE THUNDERSTORM.

LAT...LON 3115 9765 3107 9746 3118 9722 3128 9728

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:33 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 2, 6:33 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT SUN APR 2 2000

SCATTERED RAIN AND A FEW THUNDERSTORMS CONTINUE ACROSS THE SOUTH AND
EAST THIS AFTERNOON.  EXPECT THIS TREND TO CONTINUE THIS EVENING
WITH THE BEST CHANCE OF THUNDERSTORMS IN THE SOUTH.  ALTHOUGH MOST
OF THE RAIN HAS ENDED IN THE NORTH AND WEST...EXPECT SCATTERED RAIN
AND THUNDERSTORMS TO DEVELOP AGAIN OVERNIGHT AS ENERGY ASSOCIATED
WITH DEEP TROUGH OVER THE SOUTHWEST ADVANCES EASTWARD.  STILL LOOKS
LIKE A SLIGHTLY BETTER CHANCE OF RAIN AND A FEW THUNDERSTORMS MONDAY
MORNING WHEN SOME UPPER LEVEL LIFT COMBINES WITH LOW LEVEL FORCING
ALONG A SOUTHWARD MOVING COLD FRONT.  WILL KEEP THE MENTION OF
THUNDER AS MID LEVEL INSTABILITIES WILL REMAIN FAIRLY HIGH.

EXPECT ONLY PARTIAL CLEARING IN THE NORTHWEST THIS EVENING WITH
CLOUDY SKIES ELSEWHERE.  COLD FRONT SHOULD MOVE THROUGH THE
NORTHWEST ZONES MONDAY MORNING AND THROUGH THE REST OF THE FORECAST
AREA BY EARLY AFTERNOON.  CLOUDS WILL BE ON THE DECREASE FROM WEST
TO EAST IN THE AFTERNOON AS LARGE SCALE SUBSIDENCE INCREASES.  CLEAR
AND COOLER CONDITIONS ARE EXPECTED MONDAY NIGHT FOLLOWED BY SUNNY
AND WARMER CONDITIONS TUESDAY.

DFW  50/60/38/69 2300   ACT  52/63/39/70  4300

THE EXTENDED LOOKS DRY THROUGH THURSDAY AS UPPER RIDGE BUILDS OVER
THE AREA.  THE CANADIAN AND MFR MODELS BOTH FLATTEN THE RIDGE OUT BY
MID WEEK AS A TROUGH DEVELOPS IN THE PACIFIC NORTHWEST.  WILL
INTRODUCE A SLIGHT CHANCE OF THUNDER BY FRIDAY AS A FRONTAL SYSTEM
INTENSIFIES LEE OF THE ROCKIES.

.FTW...NONE.

79

.AVIATION...
CURRENT CONVECTIVE ACTIVITY ON THE RIGHT REAR SECTION OF JET AND
SHOULD REMAIN S OF METRO AIRPORTS. SKY SHOULD IMPROVE TO VFR LATER
TONIGHT BUT MVFR CONDS RETURN MON AHEAD OF INCOMING FRONT. SFC WIND
TO BE STRONG AND GUSTY MON AFTN. 82

In the hours before

Local storm report, Apr 2, 5:54 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0547 PM    KILLEEN                   TX   0.88 INCH HAIL
04/02/00   BELL                           NICKEL HAIL REPORTED BY
                                          KILLEEN PD.
Local storm report, Apr 2, 6:14 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0545 PM    (GRK)GRAY AAF FT HOOD     TX   0.75 INCH HAIL
04/02/00   BELL                           SPOTTERS REPORT DIME
                                          HAIL

0545 PM    KILLEEN                   TX   1.00 INCH HAIL
04/02/00   BELL                           SPOTTERS REPORT
                                          QUARTER SIZE HAIL
Local storm report, Apr 2, 6:35 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....
(
0610 PM    2 NW EDDY                 TX   0.88 INCH HAIL
04/02/00   MCLENNAN                       SPOTTER REPORTS NICKEL
                                          HAIL
Local storm report, Apr 2, 7:15 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0643 PM    MART                      TX   0.88 INCH HAIL
04/02/00   MCLENNAN                       SPOTTER REPORTED
                                          NICKEL HAIL

0654 PM    SALADO                    TX   1.75 INCH HAIL
04/02/00   BELL                           PUBLIC REPORT OF
                                          GOLFBALL HAIL

0654 PM    BELTON                    TX   1.75 INCH HAIL
04/02/00   BELL                           SPOTTER REPORT OF
                                          GOLFBALL HAIL
Local storm report, Apr 2, 7:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....
i
0737 PM    WESTPHALIA                TX   1.00 INCH HAIL
04/02/00   FALLS                          SPOTTER REPORTED
                                          QUARTER SIZE HAIL
Local storm report, Apr 2, 8:04 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0800 PM    MARLIN                    TX   1.00 INCH HAIL
04/02/00   FALLS                          QUARTER HAIL JUST SOUTH
                                          OF MARLIN. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:33 PM CDTSevere Thunderstorm WarningFWDFalls42 min
Apr 2, 8:12 PM CDTSevere Thunderstorm WarningFWDLimestone48 min
Apr 2, 8:41 PM CDTSevere Thunderstorm WarningFWDFalls49 min
Apr 2, 8:44 PM CDTSevere Thunderstorm WarningFWDFreestone31 min
Apr 2, 8:47 PM CDTSevere Thunderstorm WarningFWDLeon28 min
Apr 2, 9:11 PM CDTSevere Thunderstorm WarningFWDAnderson34 min
Apr 2, 9:41 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas49 min
Apr 2, 9:56 PM CDTSevere Thunderstorm WarningFWDBell34 min
Apr 2, 10:02 PM CDTSevere Thunderstorm WarningFWDMcLennan28 min
Apr 2, 10:20 PM CDTFlash Flood WarningFWDBell115 min
Apr 2, 10:45 PM CDTSevere Thunderstorm WarningFWDNavarro30 min
Apr 2, 11:11 PM CDTSevere Thunderstorm WarningFWDMilam34 min
Apr 2, 11:25 PM CDTSevere Thunderstorm WarningFWDHenderson35 min
Apr 3, 12:07 AM CDTSevere Thunderstorm WarningFWDAnderson33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.